MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 SELF-EXPANDING BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 SELF-EXPANDING BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G32006
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
A zilver635 10mm x 60mm was inserted along the guidewire (terumo/radiforcus rf-pa35153/0.035inch).The red safety lock was released at the target site and the handle was pulled, but the stent did not deploy, perhaps because it was stuck.Therefore, it was removed from the body.As the same part number was not available, a zilver635 10mm x 80mm was placed and the procedure was completed.No health hazard.1 was the device used percutaneously? yes.5 was the device flushed through both flushing ports before the procedure, as per ifu? yes.6 details of the wire guide used (name, diameter, hyrdophyllic)? terumo/radiforcus rf-pa35153/0.035inch.7 was the patient's anatomy tortuous or calcified? unknown.8 was resistance encountered when advancing the wire guide or delivery system to the target location? no.11 did the tip of the delivery system cross the target location? yes.12 are images of the device of procedure available? no.13 did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? yes.14 was pre-dilation performed ahead of placement of the stent? no.15 was post-dilation performed after the placement of the stent? no.
 
Additional Manufacturer Narrative
Device evaluation.The zib6-40-10.0-60 device of lot number c2027535 involved in this complaint was returned for evaluation, with its opened original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 07 may 2025.Refer to ¿product returns¿ section for lab attendance and notes.The returned device lab examination findings and observations can be referred through attached photos.On evaluation of the device, the following was observed: visual inspection: red safety tab not returned.Handle in pre-deployed position kink noted directly below white connector cap.No other damage noted.Functional inspection: device flushes with no issue.0.035inch wire guide unable to pass beyond kink noted directly below white connector cap.Unable to deploy stent.The reported failure was confirmed.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: the japanese packaging insert (c-ci0405d13) supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause could be attributed to device handling and/or difficult patient anatomy.It is possible that the flexor kinked if the handle was not adequately supported during the procedure or when advancing to the target location due to a tortuous path.From the additional questions it is unknown if the patient¿s anatomy was tortuous or calcified.As a result of the kink, the stent could not be deployed.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Confirmed quantity of 01 x used device.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed using another device.Investigation findings conclude that a possible root cause could be attributed to device handling and/or difficult patient anatomy.Complaint is confirmed based on visual and/or functional inspection.Complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 11-jul-2025.

Brand Name
ZILVER 635 SELF-EXPANDING BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key21949421
Report Number3001845648-2025-00219
Device Sequence Number9122216
Product Code FGE
UDI-Device Identifier10827002320069
UDI-Public(01)10827002320069(17)260228(10)C2027535
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K163018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberG32006
Device Catalogue NumberZIB6-40-10.0-60
Device Lot NumberC2027535
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/10/2025
Device Age772 YR
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer04/10/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown